Jump to content

Photo

Depo Provera & Pregnancy


  • Please log in to reply
15 replies to this topic

#1 JBinjour

JBinjour
  • Newbie
  • 107 posts

    Posted 13 October 2008 - 10:28 PM

    Good Evening Ladies,

    I am going straight to point about this situation. I am better talker than typer, please be patient with me.

    I am due for my depo shot next month. My hubby and I want to get pregnant next summer '09. I am going on my 7th year on depo. I decided to do some research (i.e., surfing the internet) prior to my doctor's appointment. I wanted to know whether it's easy to get pregnant after depo or at least how long will it take to get pregnant. According to the America Pregnancy Association & other sites, it will take 12-18 months for my cyle to return a.k.a to get pregnant. I read posts from other websites it has taken as long as 2 years or more. There were others that gotten pregnant immediately.

    I decided on depo as my birth control, because in the past (younger) I couldn't remember to take my birth control pills. So, depo was the best alternative for me. I also didn't have any side effects with the shot i.e., weight gain, hair loss, etc. I only had to adjust my salt intake. It was a perfect fit.

    I am going to the doctor next month. As I previous stated, I am strongly considering getting off of Depo. I spoke to my hubby about it, he said it's my body and our decision, but there are also consequences to this decision. If I get pregnant outside of what we planned, we are ready for him or her.

    Now, we want to expand our family, I am worried about Depo's prolong side effects on my reproductive system. Did I damage myself? Is it going to be harder for us to get pregnant?

    Am I alone in this situation?
    "Love is like swallowing hot chocolate before it has cooled off. It takes you by surprise at first, but keeps you warm for a long time.'' ~Unknown

    http://ticker.7910.o....JpZWQgZm9y.gif
    http://tickers.Ticke....7aa9/event.png
    http://da.daisypath.com/FBj8m4/.png

    #2 DallasAshli

    DallasAshli
    • Jr. Member
    • 451 posts

      Posted 13 October 2008 - 10:48 PM

      I was on depo for 4 years in college...and it took me 17 months after my last shot (so really 14 months after I got "off" it since the shot lasts 3 months) to get my period.

      I got off it at my doctors suggestion because research came out that showed bone loss if on it for more than 2 years. I did love it when I was on it though.

      From what I read, it all depends on how fast your body metabolizes the drug. The shot dose is the amount a "normal" person will metabolize in a 3 month period (so it slowly wears off over 3 months). If you are "normal", you need a new dose after 3 months. The reason it often takes a while to get your period after going off the drug, is that most people aren't "normal".

      I had enough of the drug stored in my ass to last me another 14 months :) You might be metabolizing the drug at the "normal" rate but there is no way to know!!

      If I were in your situation, I would not get the next shot...and use another form of birth control until you want to get prego. I know more people where it took months to get their period rather than the opposite.

      You wont know if there are side effects until you stop taking it and try to have a baby :) Good luck!

      #3 JoLo908

      JoLo908
      • Member
      • 889 posts

        Posted 13 October 2008 - 11:01 PM

        I don't know too much about Depo, but I think that you will be okay.. If if were really bad for you, then there wouldn't be so many women on it. I have also heard from friends that it takes a while to get your period after you go off of it. I think if you are wanting to try to get pregnant within the next year, maybe you shouldn't get the shot again? Let your body adjust to not having the birth control... better yet... sit down with your doc and have a lonnng talk and tell them your concerns, and all of your questions!!! That is the best way right?? Good luck!! You will be fine!

        #4 Banana11

        Banana11
        • VIP Member
        • 8,841 posts

          Posted 14 October 2008 - 07:13 AM

          I tend to agree with the others. I would skip your next shot to give your body enough time to get rid of what may be stored in your system. If it's only for a few months, I would just use condoms. Good luck!

          #5 Christy335

          Christy335
          • Newbie
          • 128 posts

            Posted 14 October 2008 - 08:17 AM

            If you want to use some form of birth control and still aren't good at remembering to take the pill every day (like me) the Nuva Ring is great! Ask your doc about it. I give it 2 thumbs up!

            #6 2bebridejamaica

            2bebridejamaica
            • Sr. Member
            • 1,206 posts

              Posted 14 October 2008 - 08:39 AM

              I agree with the others .. let your body have some time to go back to "normal". I had an IUD for the past 5 yrs since Noah was born, I had Mirena and now since having that out my dr suggested to go with the Nuva Ring. It has worked awesome so far and we will be planning within the next year after the wedding like yourself and she said it was perfect for that...

              #7 hmj

              hmj
              • Newbie
              • 78 posts

                Posted 14 October 2008 - 10:26 AM

                I was on depo for 5 years, got off and immediately got my period regularly. (I got off it b/c I was gaining weight.) Anyway, I agree, that I would not get your next shot. My friend got off depo (after 7 years of being on it), got on the pill and a year later, they were pregnant. (Right on schedule for them.) Anyway...everyone's different, but if you want to have kids relatively soon, I'd get off it now.

                #8 JBinjour

                JBinjour
                • Newbie
                • 107 posts

                  Posted 14 October 2008 - 01:04 PM

                  Thanks everyone for your help! I'm glad that I am not the only with this concern or question.
                  "Love is like swallowing hot chocolate before it has cooled off. It takes you by surprise at first, but keeps you warm for a long time.'' ~Unknown

                  http://ticker.7910.o....JpZWQgZm9y.gif
                  http://tickers.Ticke....7aa9/event.png
                  http://da.daisypath.com/FBj8m4/.png

                  #9 cougs

                  cougs

                    VIP Member

                  • VIP Member
                  • 12,151 posts

                    Posted 14 October 2008 - 05:33 PM

                    Quote:
                    Originally Posted by Christy335
                    If you want to use some form of birth control and still aren't good at remembering to take the pill every day (like me) the Nuva Ring is great! Ask your doc about it. I give it 2 thumbs up!
                    i second this! i was AWFUL at remembering the pill, but nuvaring is so easy. and for the really dense like me LOL, it even comes with this little alarm/timer to remind you when it's time to take it out/put it in! i agree with others that if i were you i wouldn't get the next shot ... just switch to another BC. and if the thought of using condoms isn't exactly thrilling you, again i say nuvaring is a great option!

                    #10 samanthag

                    samanthag
                    • Member
                    • 896 posts

                      Posted 14 October 2008 - 07:08 PM

                      I was on the depo shot for about 7 years. I decided to get off because I wanted my body back to normal. It took me 11 months to have my first period.
                      I know several people who got their period much quicker and those who to longer. Like everyone else has said, it just depends on your body.
                      Personally, I would not get another shot & use condoms.
                      Your body will go through changes -- I had severe acne which I had never had-- but I think in the end you will feel better naturally.




                      0 user(s) are reading this topic

                      0 members, 0 guests, 0 anonymous users